PDA

View Full Version : Question



karengervais
05-12-2008, 08:46 AM
Good Morning Everyone,

I introduced myself in April, I have not been diagnosed yet and won't be seeing the doctor again until June.
The last 3 days I have been suffering with a debilitating headache. I do get headaches but they come and go, nothing that has lasted this long. Is this something anyone else has experienced? Nothing migraine like, but a constant pain in the back of my head.
Just looking for some input?
Thanks,

Karen

Saysusie
05-12-2008, 09:03 AM
Headaches are quite common to most of us. Many of us suffer from "Lupus Headaches" which are similar to migraines, but they do not respond to migraine medication. Headaches represent another typical symptom of lupus and can be significant manifestation indicating central nervous system involvement. If your headache occurs with other neurological signs (weakness, confusion, double vision, strange sensations etc) then this requires immediate attention as it might indicate some involvement of the central nervous system.
A large number of medications may also be associated with headaches and it is always worth considering whether the pattern of your headaches began in conjunction with the introduction or discontinuation of any medication or drug.
Headaches the resonate from the base of your skull are generally thought to be tension headaches (muscle contraction headaches). Regardless of the specific pattern of our headaches, whenever the headaches are unusually prolonged and unresponsive to the usual pain relieving medications, they are likely to be symptoms of lupus itself. Treatment of headaches due to Lupus are usually with the usual medications for lupus including steroids, non-steroidal anti-inflammatory medications, and Plaquenil, in addition to the use of drugs like nifedipine, which can dilate the arteries.
Lupus patients can develop headaches for SOOOOOOO many reasons; TMJ, inflammation, blood vessel problems, or major changes within the brain. The important thing to remember is, as I mentioned above, if the headache is prolonged and not relieved by the usual pain relievers, or when they involve specific hallucinations or changes such as fleeting blindness associated with migrainous pain & symptoms, then they most likely represent a symptom of Lupus and should be brought to your doctor's attention.


Peace and Blessings
Saysusie

karengervais
05-12-2008, 10:17 AM
Thanks Saysusie:

I will watch for a couple of days and see how it goes. I have had tension headaches before and this one is different that is why I thought I would post it and see.

Have a great day!
Karen

cheryl_v
05-13-2008, 06:20 AM
I kept having headaches that meds wasn't making go away. I get migraines, and it wasn't a migraine. They would last for days, and it turned out to be my blood pressure. The headache in the back of my head went away after being on bp meds for a few days. I still get headaches once in a while, but mild. With bp meds they are not as aoften or painful. I don't like being on bp meds at 34, but I figured my health must come first over my stubbornness. I do hope you find relief. I use pepprmint oil mixed with a little pure grain alcohol rubbed on back neck and forhead when needed for extra relief.

sits_inthe_corner
05-13-2008, 02:14 PM
Usually one a yr I'll get my "special" headache. The one that requires a couple of days with little light and lots of quiet and sleep. It makes me queazy to my stomach. Fortunately it doesn't come around often.

When I was younger...in my 20's it happened more often.

Numpty
05-15-2008, 02:06 PM
I started taking migraine like headaches that would last for days. Sometimes they got so bad that I felt I couldnt' function and simply had to lie down with a cold strip on my head (the ones you buy and stick on, they're fantastic).
I was put on Amytriptaline for mine (10mgs) and taking of the pill I was on. The doctor then decided that it must have been the pill and took me off the Amytrip.. because it was causing other horrible problems.
Anyway, the headaches have started again and I've been back on the Amytrip for two days and already I have a problem on them. Have the worst irritated throat so am going to have to go back and see the poor GP.. poor man must be sick of the sight of me.
I hope you find something that works for you, will let you know if they change me onto anything else or give me any other advice for mine!
Keep smiling.
C x